Bilateral cystoid macular edema following docetaxel chemotherapy in a patient with retinitis pigmentosa

A case report Retina

Anna Enzsoly, Kinga Kammerer, J. Németh, Miklos Schneider

Research output: Contribution to journalArticle

4 Citations (Scopus)

Abstract

Background: Docetaxel is a chemotherapeutic agent of the taxane class of drugs for the treatment of breast cancer. We present a female patient who noted decreased vision after docetaxel treatment. Case presentation: A 45-year-old female patient received docetaxel treatment after resection of a breast carcinoma. Funduscopy and optical coherence tomography (OCT) showed cystoid macular edema on both eyes. Dilated funduscopy also showed bone spicule-like pigmented deposits, typical for retinitis pigmentosa. Besides the fundus appearance restricted peripheral vision and scotopic electroretinogram confirmed the diagnosis of retinitis pigmentosa. Chemotherapy was discontinued following a consulation with the oncologist of the patient. After five weeks, visual acuity improved significantly along with decrease of retinal thickness measured by OCT. Conclusion: Docetaxel may cause ocular adverse effects such as cystoid macular edema. Ophthalmological examination is warranted for patients with visual complaints during docetaxel chemotherapy.

Original languageEnglish
Article number32
JournalBMC Ophthalmology
Volume15
Issue number1
DOIs
Publication statusPublished - 2015

Fingerprint

docetaxel
Retinitis Pigmentosa
Macular Edema
Retina
Drug Therapy
Optical Coherence Tomography
Night Vision
Breast Neoplasms
Visual Acuity
Therapeutics
Bone and Bones

Keywords

  • Cystoid macular edema
  • Docetaxel
  • Optical coherence tomography
  • Retinitis pigmentosa

ASJC Scopus subject areas

  • Ophthalmology

Cite this

Bilateral cystoid macular edema following docetaxel chemotherapy in a patient with retinitis pigmentosa : A case report Retina. / Enzsoly, Anna; Kammerer, Kinga; Németh, J.; Schneider, Miklos.

In: BMC Ophthalmology, Vol. 15, No. 1, 32, 2015.

Research output: Contribution to journalArticle

@article{f39c9b293b754afcbe46fff556171ee0,
title = "Bilateral cystoid macular edema following docetaxel chemotherapy in a patient with retinitis pigmentosa: A case report Retina",
abstract = "Background: Docetaxel is a chemotherapeutic agent of the taxane class of drugs for the treatment of breast cancer. We present a female patient who noted decreased vision after docetaxel treatment. Case presentation: A 45-year-old female patient received docetaxel treatment after resection of a breast carcinoma. Funduscopy and optical coherence tomography (OCT) showed cystoid macular edema on both eyes. Dilated funduscopy also showed bone spicule-like pigmented deposits, typical for retinitis pigmentosa. Besides the fundus appearance restricted peripheral vision and scotopic electroretinogram confirmed the diagnosis of retinitis pigmentosa. Chemotherapy was discontinued following a consulation with the oncologist of the patient. After five weeks, visual acuity improved significantly along with decrease of retinal thickness measured by OCT. Conclusion: Docetaxel may cause ocular adverse effects such as cystoid macular edema. Ophthalmological examination is warranted for patients with visual complaints during docetaxel chemotherapy.",
keywords = "Cystoid macular edema, Docetaxel, Optical coherence tomography, Retinitis pigmentosa",
author = "Anna Enzsoly and Kinga Kammerer and J. N{\'e}meth and Miklos Schneider",
year = "2015",
doi = "10.1186/s12886-015-0020-4",
language = "English",
volume = "15",
journal = "BMC Ophthalmology",
issn = "1471-2415",
publisher = "BioMed Central",
number = "1",

}

TY - JOUR

T1 - Bilateral cystoid macular edema following docetaxel chemotherapy in a patient with retinitis pigmentosa

T2 - A case report Retina

AU - Enzsoly, Anna

AU - Kammerer, Kinga

AU - Németh, J.

AU - Schneider, Miklos

PY - 2015

Y1 - 2015

N2 - Background: Docetaxel is a chemotherapeutic agent of the taxane class of drugs for the treatment of breast cancer. We present a female patient who noted decreased vision after docetaxel treatment. Case presentation: A 45-year-old female patient received docetaxel treatment after resection of a breast carcinoma. Funduscopy and optical coherence tomography (OCT) showed cystoid macular edema on both eyes. Dilated funduscopy also showed bone spicule-like pigmented deposits, typical for retinitis pigmentosa. Besides the fundus appearance restricted peripheral vision and scotopic electroretinogram confirmed the diagnosis of retinitis pigmentosa. Chemotherapy was discontinued following a consulation with the oncologist of the patient. After five weeks, visual acuity improved significantly along with decrease of retinal thickness measured by OCT. Conclusion: Docetaxel may cause ocular adverse effects such as cystoid macular edema. Ophthalmological examination is warranted for patients with visual complaints during docetaxel chemotherapy.

AB - Background: Docetaxel is a chemotherapeutic agent of the taxane class of drugs for the treatment of breast cancer. We present a female patient who noted decreased vision after docetaxel treatment. Case presentation: A 45-year-old female patient received docetaxel treatment after resection of a breast carcinoma. Funduscopy and optical coherence tomography (OCT) showed cystoid macular edema on both eyes. Dilated funduscopy also showed bone spicule-like pigmented deposits, typical for retinitis pigmentosa. Besides the fundus appearance restricted peripheral vision and scotopic electroretinogram confirmed the diagnosis of retinitis pigmentosa. Chemotherapy was discontinued following a consulation with the oncologist of the patient. After five weeks, visual acuity improved significantly along with decrease of retinal thickness measured by OCT. Conclusion: Docetaxel may cause ocular adverse effects such as cystoid macular edema. Ophthalmological examination is warranted for patients with visual complaints during docetaxel chemotherapy.

KW - Cystoid macular edema

KW - Docetaxel

KW - Optical coherence tomography

KW - Retinitis pigmentosa

UR - http://www.scopus.com/inward/record.url?scp=84926677279&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=84926677279&partnerID=8YFLogxK

U2 - 10.1186/s12886-015-0020-4

DO - 10.1186/s12886-015-0020-4

M3 - Article

VL - 15

JO - BMC Ophthalmology

JF - BMC Ophthalmology

SN - 1471-2415

IS - 1

M1 - 32

ER -